MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP OLECRANON PLATE 8 HOLES/RIGHT/164MM; APPLIANCE, FIXATION, NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP OLECRANON PLATE 8 HOLES/RIGHT/164MM; APPLIANCE, FIXATION, NAIL
Model Number 236.508
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, a 3.5mm lcp olecranon plate 8 holes/right/164mm was implanted along with 8 screws.On (b)(6) 2018, a revision surgery was performed for non-union and for removal of the broken plate.One broken plate, seven (7) 3.5mm locking screws and one (1) 4.0mm unknown screw were removed.All the removed screws were intact.The procedure was completed and there was no surgical delay.Nothing was implanted after the surgery, only antibiotic beads were placed inside the patient.The patient was stable after surgery.Concomitant devices reported: 3.5mm locking screws (part # unknown, lot # unknown, qty # 7), unknown 4.0mm screw (part # unknown, lot # unknown, qty # 1).This report is for a 3.5mm lcp olecranon plate 8 holes/right/164mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices: part #: 212.102, lot #: unknown, qty: 1; part #: 212.104, lot #: unknown, qty: 4; part #: 212.105, lot #: unknown, qty: 2; part #: 206.040, lot #: unknown, qty: 1.
 
Additional Manufacturer Narrative
Device history records review was completed for part # 236.508, lot # 3025807.Manufacturing location: (b)(4), release to warehouse date: nov 11, 2008.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product development investigation was completed.The lcp olecranon plate was received the reported condition of broken, postoperative.Visual inspection performed at customer quality on the returned device observed the returned plate was broken at its variable locking screw hole (7th hole from the distal end).Additional breakage was observed at the extreme end of the plate and the broken locking threaded hole portion of the plate end was not returned.No new issues were identified with the remaining portions of the device.The complaint description agrees with the complaint condition and the complaint was confirmed.Relevant drawings for the returned implant were examined.The thickness of plate at the fracture site measured 2.89 mm (ca 814) which is within the specification of 2.9 mm +0.0mm /- 0.2 mm.While no root cause could be determined, it is likely that any unintended forces encountered by the device during patient¿s post-operative activities could have led to the malunion which in turn led to the broken plate complaint condition.During the investigation, no product design or manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP OLECRANON PLATE 8 HOLES/RIGHT/164MM
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7511382
Report Number2939274-2018-52163
Device Sequence Number19286043
Product Code KTT
UDI-Device Identifier10886982160775
UDI-Public(01)10886982160775
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K000684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number236.508
Device Catalogue Number236.508
Device Lot Number3025807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer05/14/2018
06/20/2018
Initial Report FDA Received Date05/14/2018
Supplement Report FDA Received Date06/04/2018
06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;